MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE TRAY; GBX; CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE TRAY; GBX; CATHETER, IRRIGATION
Model Number G05464
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: sr.Manager logistics, csc materials.G4: pma/510(k) #: exempt.H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide from a cook thal-quick chest tube tray uncoiled and unraveled.The device was being in the patient in the emergency room of the hospital.A physician and physician assistant were placing the cook thal-quick chest tube for treatment of a spontaneous pneumothorax on the patient's right side.The chest tube catheter had been placed in the patient.When removing the wire guide from the patient's chest through the chest tube catheter, the guide wire began unraveling and became uncoiled.There were small pieces of wire that appeared fractured and broken.They were able to remove the wire carefully through the chest tube.A chest x-ray was obtained and no evidence of metallic foreign bodies in the chest were noted.It was reported that the chest tube was placed properly.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: d9 - date returned to mfg.Investigation ¿ evaluation: it was reported that the wire guide from a cook thal-quick chest tube tray uncoiled and unraveled.The device was being in the patient in the emergency room of the hospital.A physician and physician assistant were placing the cook thal-quick chest tube for treatment of a spontaneous pneumothorax on the patient's right side.The chest tube catheter had been placed in the patient.When removing the wire guide from the patient's chest through the chest tube catheter, the guide wire began unraveling and became uncoiled.There were small pieces of wire that appeared fractured and broken.They were able to remove the wire carefully through the chest tube.A chest x-ray was obtained and no evidence of metallic foreign bodies in the chest were noted.It was reported that the chest tube was placed properly.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used wire guide was received for evaluation.The wire guide was noted to be unraveling.The mandril and safety wire were exposed.There is no indication the complaint device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and the related subassembly lots revealed a potentially relevant quality control deficiency in which two devices were scrapped.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_thal_rev11] ¿thal-quick chest tube sets and trays,¿ provides the following information to the user related to the reported failure mode: ¿instructions for use -with the wire guide still positioned within the pleural space, advance the chest tube inserter/chest tube assembly over the wire guide and into the pleural space.Note: if resistance is encountered during chest tube assembly insertion, determine the cause of resistance and take necessary action to relieve resistance before proceeding.-note: it is important to advance the chest tube assembly into the pleural space in the same line as the wire guide.This will make introduction easier and avoid kinking of the wire guide.Note: the distal end of the chest tube inserter should not be advanced beyond the distal end of the wire guide.-remove the wire guide and chest tube inserter leaving the chest tube in place.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible that multiple components being advanced over the wire guide caused the damage; however, this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK CHEST TUBE TRAY
Common Device Name
GBX; CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24080847
Report Number1820334-2026-00048
Device Sequence Number14900438
Product Code GBX
UDI-Device Identifier00827002054646
UDI-Public(01)00827002054646(17)270228(10)16491686
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG05464
Device Catalogue NumberC-TQTSY-1200
Device Lot Number16491686
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown